A new approach to nonlinear mixed discrete programming problems

S. Wang, K. L. Teo, Heung Wing Joseph Lee

Research output: Journal article publicationJournal articleAcademic researchpeer-review

10 Citations (Scopus)

Abstract

In this paper a novel method is developed for the numerical solution of a non-linear mixed discrete programming problem. The problem is first transformed into another mixed zero-one discrete optimization problem by replacing each of the discrete variables by a set of new variables with a linear constraint. Each of the new discrete variable sets is then made continuous on [0, 1] by introducing a quadratic constraints. Thus the original mixed discrete problem is transformed into a continuous nonlinear optimization problem with constraints. The numerical experiments, performed to demonstrate the effectiveness of the method, show that the method is superior to the previous ones.
Original languageEnglish
Pages (from-to)249-262
Number of pages14
JournalEngineering Optimization
Volume30
Issue number3-4
DOIs
Publication statusPublished - 1 Jan 1998
Externally publishedYes

Keywords

  • Mixed discrete variables
  • Nonlinear programming

ASJC Scopus subject areas

  • Computer Science Applications
  • Control and Optimization
  • Management Science and Operations Research
  • Industrial and Manufacturing Engineering
  • Applied Mathematics

Cite this